Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 11, NWS Cheyenne, WY

April 11, 20087 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Apr 11, 2008, 8:51 AM MDT for 7 counties in Nebraska. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 8:51 AM MDT (14:51 UTC)
Expired
Apr 11, 2008, 6:00 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 2.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
-142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 111451
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
851 AM MDT FRI APR 11 2008

...STRONG NORTHWEST WINDS WILL CONTINUE OVER THE WESTERN NEBRASKA
PANHANDLE AGAIN TODAY...

.A DEEP LOW PRESSURE CENTER OVER IOWA WILL MOVE SLOWLY NORTHEAST
TODAY. NORTHWEST WINDS ON THE BACKSIDE OF THIS LOW WILL CONTINUE
TO HOWL ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY.

NEZ001>003-019>021-054-055-120000-
/O.NEW.KCYS.WI.Y.0011.080411T1451Z-080412T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
851 AM MDT FRI APR 11 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50
MPH CAN BE EXPECTED ACROSS THE NEBRASKA PANHANDLE AGAIN TODAY. THE
WINDS WILL NOT BEGIN TO DECREASE UNTIL LATE THIS AFTERNOON WITH
SPEEDS DOWN TO 15 TO 30 MPH AFTER 6 PM MDT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLH
2 follow-up statements
000 
WWUS75 KCYS 112046
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
246 PM MDT FRI APR 11 2008

...STRONG NORTHWEST WINDS WILL GRADUALLY DECREASE OVER THE WESTERN
NEBRASKA PANHANDLE INTO THIS EVENING...

.A DEEP LOW PRESSURE CENTER OVER IOWA WILL MOVE SLOWLY NORTHEAST
TODAY. STRONG NORTHWEST WINDS ON THE BACKSIDE OF THIS LOW WILL
GRADUALLY DECREASE OVER THE NEBRASKA PANHANDLE INTO THE ERALY
EVENING HOURS.

NEZ001>003-112200-
/O.CAN.KCYS.WI.Y.0011.000000T0000Z-080412T0000Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
246 PM MDT FRI APR 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY. 

WINDS REMAIN UNDER ADVISORY LEVELS AS OF MID AFTERNOON AND ARE
EXPECTED TO SLOWLY DIMINISH INTO EARLY THIS EVENING. 

$$

NEZ019>021-054-055-120000-
/O.CON.KCYS.WI.Y.0011.000000T0000Z-080412T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
246 PM MDT FRI APR 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND
50 MPH WILL PERSIST OVER THE SOUTHERN NEBRASKA PANHANDLE FOR THE
REST OF THE AFTERNOON...PARTICULARLY IN THE NORTH PLATTE RIVER
VALLEY. THE WINDS WILL DECREASE LATE THIS AFTERNOON WITH SPEEDS
DOWN TO 15 TO 30 MPH AFTER 6 PM MDT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KCYS 112359
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT FRI APR 11 2008

NEZ019>021-054-055-120100-
/O.EXP.KCYS.WI.Y.0011.000000T0000Z-080412T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
559 PM MDT FRI APR 11 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT...

SINCE WINDS HAVE STARTED TO DECREASE ACROSS THE SOUTHERN PART OF THE 
PANHANDLE SINCE 4 PM...THE WIND ADVISORY WILL BE ALLOWED TO END AT 6 
PM. WINDS WILL CONTINUE TO DROP OFF THROUGH EARLY THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 11, 4:15 AM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Apr 11, 4:15 AM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
415 AM MDT FRI APR 11 2008

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
CONTINUED SLOW IMPROVEMENT IS IN ORDER FOR TODAY AS THE STRONG UPPER
SYSTEM CONTINUES TO MOVE AWAY FROM THE REGION. WINDY CONDITIONS WILL
PERSIST HOWEVER AS VIGOROUS WINDS ON THE BACKSIDE OF THE SYSTEM MIX
DOWN TO THE SURFACE...ESPECIALLY ACROSS EASTERN PORTIONS OF THE
FORECAST AREA. WILL ISSUE A WIND ADVISORY FOR THE WESTERN NEB
PANHANDLE FOR TODAY AS CRITERIA SHOULD BE MET. CYCLONIC FLOW ALOFT
COUPLED WITH AMPLE MID AND LOW LEVEL MOISTURE WILL WARRANT SCATTERED
POPS OVER MOST OF THE FORECAST AREA...WITH LIKELY POPS OVER OUR
HIGHEST MOUNTAINS. ONLY LIGHT ADDITIONAL ACCUMULATIONS OF SNOW ARE
EXPECTED AS MOISTURE AND DYNAMICS CONTINUE TO GRADUALLY DECREASE.
TODAY WILL STILL BE COLD WITH HIGH TEMPERATURES ONLY REACHING THE
30S TO LOWER 40S IN LOWER ELEVATIONS. MOISTURE AND LIFTING DYNAMICS
WILL CONTINUE TO DECREASE TONIGHT AS AN AMPLIFIED UPPER RIDGE TO OUR
WEST MOVES EAST TOWARD US...WITH INCREASING NEGATIVE VORTICITY
ADVECTION OVER OUR FORECAST AREA. A FEW OROGRAPHIC SNOW SHOWERS WILL
BE POSSIBLE THIS EVENING OVER THE HIGHER MOUNTAINS ALONG THE CO
BORDER...OTHERWISE DRY CONDITIONS ARE EXPECTED TONIGHT. SATURDAY
LOOKS TO BE DRY AND COOL WITH WINDY AREAS AS STRONG MID LEVEL
NORTHERLY FLOW MIXES DOWN TO THE SURFACE AGAIN. SATURDAY NIGHT WILL
BE DRY AND NOT AS CHILLY AS TONIGHT IS EXPECTED TO BE.

.LONG TERM...SUNDAY THROUGH THURSDAY...STRONG UPPER RIDGE WILL
DOMINATE THE WEATHER STARTING SUNDAY BUT ESPECIALLY FOR MONDAY
AND TUESDAY.  ENOUGH OF A NNW FLOW ALOFT ON SUNDAY TO KEEP SOME
CLOUDS AROUND THE MOUNTAINS...OTHERWISE CLEAR OR MOSTLY CLEAR
SKIES INTO TUESDAY NIGHT ALONG WITH MUCH WARMER TEMPERATURES.
MODELS CONTINUE TO SHOW DIFFERENCES IN THE HANDLING OF THE
NEXT UPPER TROUGH.  GFS AND CANADIAN SHOW MORE OF A SPLIT
UPPER FLOW WITH A WEAK UPPER LOW MOVING ACROSS NV AND UT WHILE
ECMWF SHOWS A PHASED UPPER TROUGH WITH NO SEPARATE SOUTHERN
UPPER LOW.  ECMWF IS THUS FASTER ON A COLD FRONT MOVING IN
WEDNESDAY MORNING WHILE GFS AND CANADIAN SHOW THIS MORE IN
THE AFTERNOON OR EVENING.  WILL NEED TO SHOW INCREASING CLOUDS
AND SOME COOLING OF TEMPS ON WED...WITH SOME RAIN/SNOW SHOWERS
AT LEAST IN THE MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY AND
THEN EVEN COOLER TEMPS THURSDAY.

&&

.AVIATION...MVFR AND IFR CONDITIONS EXPECTED TODAY WITH AREAS OF
SNOW SHOWERS PRODUCING LOW CEILINGS AND REDUCED VISIBILITIES.
SURFACE WINDS WILL BE STRONG AND GUSTY ESPECIALLY IN THE WESTERN NEB
PANHANDLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY FROM 8 AM FRIDAY TO 6 PM FRIDAY FOR NEZ001-NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...JR
LONG TERM....JLH
Hazardous weather outlook, Apr 11, 5:37 AM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
537 AM MDT FRI APR 11 2008

WYZ059>070-121145-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
537 AM MDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL BE POSSIBLE THIS MORNING WITH MIXED RAIN AND
SNOW SHOWERS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-121145-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
537 AM MDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT TODAY FROM 8 AM UNTIL 6 PM. EXPECT
NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.
ADDITIONALLY...SNOW SHOWERS WILL BE POSSIBLE THIS MORNING WITH
RAIN SHOWERS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.